Alert archive / Idaho / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 25, NWS Boise, ID

July 26, 20034 counties in Idaho; Malheur County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Jul 26, 2003, 5:46 PM MDT for 4 counties in Idaho; Malheur County, Oregon. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2003, 5:46 PM MDT (23:46 UTC)
Expired
Jul 26, 2003, 6:30 PM MDT
In force
44 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Canyon County, ID, Owyhee County, ID, Payette County, ID, Malheur County, OR

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2003-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2003-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:16 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 26, 4:16 PM MDT, 1 hour 30 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BOISE IDAHO
330 PM MDT SAT JUL 26 2003

...FLASH FLOOD WATCH UNTIL 4 AM MOST OF SW IDAHO...

UPPER DISTURBANCE OVER NE OREGON AND IDAHO WITH SPEED MAX RIGHT FROM
WINNEMUCCA NV TO BOISE TOWARDS DILLON MT THIS AFTERNOON ARE OVER
RIDING A PLUME OF VERY MOIST /PW OVER 1 INCH AND DEW PTS 55-65F/ AIR
FLOWING N SOUTHWEST IDAHO.  ISOLATED SEVERE THUNDERSTORMS EXPECTED
TONIGHT IN ERN OREGON AND SW IDAHO.

MOISTURE CONTINUES UNDER THE RIDGE WITH TS ACROSS CO AZ NV SO AS THE
RIDGE GRADUALLY NW THERE WILL STILL BE MOISTURE AVAILABLE FOR
AFTERNOON TS...THOUGH SOME INCREASED CAPPING FOR WARMING ALOFT COULD
ACT TO INHIBIT OR DELAY AFTERNOON AND EVENING TS MAINLY MON/TUE.
PATTERN CONTINUES THROUGH NEXT WEEKEND. GFS SEEMS TO BE LOOSING
MOISTURE UNDER THE RIDGE WHICH IS SUSPECT SO POPS LITTLE HIGHER THAN
GFS WOULD INDICATE.  BUSY WITH WARNING AS FLASH FLOOD WATCH SO A
SHORT AFD.

.BOI...FLASH FLOOD WATCH UNTIL 4 AM FOR MOUNTAINS AND HIGHLANDS.

=
VM
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 11 hours 46 minutes before
IDZ011>016-028>030-ORZ061>064-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT SAT JUL 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 4:29 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0429 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0422 PM    WEISER                    ID   0.75 IN HAIL
07/26/03   WASHINGTON                     NEAR WEISER HIGH SCHOOL.
                                          PEAK WIND GUST 31MPH.

0418 PM    BURNS                     OR   0.00 IN HEAVY RAIN
07/26/03   HARNEY                         .70 INCHES IN 20 MINUTES.
                                          NO FLOODING.

0220 PM    CUPRUM                    ID   FLASH FLOOD
07/26/03   ADAMS                          INDIAN CREEK OVER FLOWED
                                          BANK. WASHED OVER BRIDGES.
                                          DAMAGE TO CITY PARK. WASHED
                                          OUT TWO FOOT BRIDGES.

PRF
Local storm report, Jul 26, 5:08 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0508 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    4 W OXBOW DAM             OR   FLASH FLOOD
07/26/03   BAKER                          MUD SLIDE HIGHWAY 86 3 TO
                                          4 MI SOUTHWEST OF OXBOW
                                          DAM. HIGHWAY 86  CLOSED

PRF
Local storm report, Jul 26, 5:21 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0521 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    VALE                      OR   1.50 IN HAIL
07/26/03   MALHEUR                        GUSTY WINDS WITH HAIL BUT
                                          NOT DAMAGING

PRF
Local storm report, Jul 26, 5:30 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0530 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0527 PM    4 E VALE                  OR   2.00 IN HAIL
07/26/03   MALHEUR                        WIND GUSTS TO 50 JUST
                                          PRIOR TO THE HAIL.

PRF

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:31 PM MDTFlash Flood WarningBOIAdams, Washington89 min
Jul 26, 3:35 PM MDTSevere Thunderstorm WarningBOIWashington40 min
Jul 26, 4:21 PM MDTSevere Thunderstorm WarningBOIWashington39 min
Jul 26, 5:03 PM MDTSevere Thunderstorm WarningBOICanyon, Owyhee, Payette, Washington42 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2003Severe Thunderstorm Warnings in Oregon, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.